# SDR 2004F00366

- Difficulty date: July 26, 2004
- Submitted: September 16, 2004
- Operation: Air carrier
- Aircraft: N170AL
- Make and model: Bell 206L-4
- Aircraft serial: 52063
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Receptacle
- Condition: Loose
- Location: Directional Gyro
- Component: Directional Gyr
- Component part number: 206075606101
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: C

## Discrepancy

ON RUN UP FOR TAKEOFF, FOUND OFF FLAG ON THE DG AND SMELLED ELECTRICAL SMOKE FUMES IN THE COCKPIT.  THE COMPONENT WAS SECURED AIRCRAFT RETURNED TO ARA FOR MAINTENANCE, AIRCRAFT REPLACED BY N547AL.  MAINTENACNE NOTED OFF FLAG ON DIRECTIONAL GYRO, FOUND CONNECTOR RECEPTACLE LOOSE AND STRONG ODOR OF BURNED ODOR EMITTING FROM GYRO.  REPLACED GYRO, POWERED UP AVIONICS VISUAL AND ODOR INSPECTION, FUNCTIONED CHECK OK.  (M)
